SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
71423244 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Loss of Range of Motion (2032); Fibrosis (3167)
| Date of Event |
11/26/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that after a tka surgery that had been performed on (b)(6) 2019, the clinical subject experienced left knee arthrofibrosis.This adverse event was treated with physical/physio therapy and manipulation under anesthesia.The current outcome of the patient is recovered/resolved.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: h6: health effect - clinical code, health effect - impact code and type of investigation.H11: given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, the adverse event was likely procedure related and the device had no influence on the event.Arthrofibrosis is an abnormal or excessive growth of scar tissue.It is a known complication of knee surgery and is related to the procedure and not the device.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that arthrofibrosis has been identified in adverse events as result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include but not limited to trauma, patient medical history and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.